| Model Number |
M00558480 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) sphincteroplasty procedure performed on (b)(6) 2021.During the procedure, a hole was visiblly noted at the rounded shoulder of the balloon near to the tip, causing the balloon to leak.Additional clarification to determine the size/nature of the hole has not been provided, so the reported event will be considered a pinhole.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reported facility name: (b)(6).Initial reporter address: (b)(6).Block h6: problem code a041001 captures the reportable event of balloon pinhole.Block h10: investigation results a visual examination of the returned complaint device found that the balloon and the catheter of device had no damages.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole located in the distal section of the balloon.It is possible that interaction with the scope or any other surface during the procedure could create friction on the balloon, causing the reported issue of balloon pinhole during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description